Community Connection: Ovarian Cancer Canada is looking for volunteers! Could you help?

OVdialogue – consider joining our team in the role of Community Champion. Over a few hours each week, you would be part of a team that helps connect people, support conversations and are thought leaders for OVdialogue. This is your opportunity to give back to those who have/continue to support you through the tough times, share your unique experiences, and help celebrate successes. For more details of what this entails, please reach out to @Mfallis (mfallis@ovariancanada.org).

Joint pain with Avastin/Olaparib combo

Options
Hi everyone,

I'm wondering if anybody can tell me about their experience on Avastin and Olaparib.
 
I was diagnosed in October 2022 with Stage 4 HGSOC, had 3 rounds of chemo, surgery and then 6 more rounds of chemo, with Avastin added for the final 5 rounds. So far so good, with Ca 125 levels holding steady at 10. 

I'm now on Olaparib for maintenance, and continuing to get Avastin every 3 weeks. It's been almost 2 months on Olaparib, and lately I've been experiencing pretty intense joint pain (fingers, bones in the feet, hips, shoulders). It seems to be worse in the first 5 or 6 days after the Avastin infustion. 

Nausea hasn't been too much of an issue, and the fatigue is manageable, but the joint pain and stiffness has me feeling like I'm about a thousand years old. 

I'm wondering whether it might be because of the combo of meds, and also wondering if it might be worth considering a dose reduction. I'm a petite person and am on 600 mg of Olaparib daily. 

Comments

  • Strongwoman
    Options
    Hi @Petra, how are you doing?  I had a look and when I typed in both names in the search bar, I did not find anything current (2019 or 2020). So, I then typed in Lynparza and Avastin and same thing not much. I typed in Lynparza on its own and there it lots there. Even some great nuggets from Fearless. From what I read, some ladies have documented symptoms, discussed with Oncologist and some had there dosage lowered. There were other ladies experiencing that joint pain you are describing. I hope that helps in answering your question.  If nothing else, I feel it is warranted to ask your Oncologist.
  • Thank you, @Strongwoman

    It's interesting that joint pain isn't listed as a side effect of Lynparza (yet). I think that as more clinical experience is collected, that will change. It's definitely considered a side effect of Avastin. I was curious about the experience that others might have had, especially as to whether the joint pain is coming from Avastin or Lynparza or from both. My oncologist thinks it's a side effect of Lynparza, but I'm not sure that anyone can say for sure at this point.
    I'm going to carry on with the dosage I'm on to see if the pain eases up because it's manageable at this point.

    On a different note: I was very sorry to read just now about Fearless. I didn't know her, but it still hits hard. I've only been a part of this community for a short time, so I can only imagine the challenges (and the joys) that must come with walking alongside so many lives that end sooner than everyone would have wanted. 

    Ps: I see the word "legacy" beside my name....it gave me a bit of shock! Can that be removed please?
    Thank you!



  • Strongwoman
    Options
    Yes I will get that removed for you.
    I saw that and thought it was a topic.

  • Strongwoman
    Options
    @Petra You are correct with new meds/trials and side effects that are or are not there. When I was on a trial medication, it indicated skin rash. So I thought, ok.  As it started it wasn't bad, it started to worsen, got med from Oncologist and then got worse.  Mine was a toxic reaction.  I mentioned to the Oncologist that put me on it, that they should describe more what is an ok (tolerable) rash and when to seek medical help.  Long story short, I hope that they do add it to your medication as a side effect soon.
      As for Fearless, yes it is sad and she has had quite the journey.  I get great joy in walking beside people on their journeys.  I find it difficult if I was close to them or had a unique connection.  In my Hospice group, we have lost 6 in the last 6-7 months. It has been hard.  On the other hand, I learn a lot along the way. I will explain more about this on Thursday. Hope you can join.
    Take care
  • @Strongwoman
    I can understand that there would be both joy and sadness, as well as so much to learn in the process of walking alongside folks in this part of their life journey. I would love to hear more - unfortunately I am working this Thursday during the meeting time so won't be able to join, but hopefully at some point soon I'll be able to join.